MAUDE Adverse Event Report: BELIMED AG BELIMED WASHER/DISINFECTOR WD290

BELIMED AG BELIMED WASHER/DISINFECTOR WD290
Model Number WD290
Medical Device Problem Code Problem with Software Installation (3013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The disinfection parameters of a washer/disinfector program were changed at a healthcare facility by a third party technician employed by the facility's chosen detergent manufacturer.The facility's intention was to shorten the total duration of the reprocessing cycle by elevating the temperature for disinfection and cutting back the time.However, the disinfection step was erroneously set to "flush" instead of "disinfect." the change resulted in omission of the disinfection cycle.The incorrect parameters were then copied to ten additional washer/disinfectors at the same healthcare facility.The affected "general instruments" reprocessing cycle is intended for cleaning, thermal disinfection and drying of thermostable surgical instruments.Disinfection performance was affected by the event, resulting in non-compliance with belimed's disinfection specification --an a0 value of 3000-- when the program was subsequently run by the user.Patients were not at risk at any time throughout the period during which the deficiently parameterized cycle was run at the facility.The patient-relevant reprocessing steps of the affected program are cleaning and drying, which functioned correctly at all times.In addition, the overall reprocessing procedure for thermostable surgical instruments always includes steam sterilization as the final microbicidal step.The disinfection step of the program is intended to protect the user.Lack of disinfection may put user health at risk by contact with clean but non-disinfected instruments during the process of emptying the washer and preparing the instruments for sterilization, particularly if the user is not wearing personal protective equipment.Since the faulty disinfection step was copied to 10 additional devices, this is report #2 of eleven.
 
Additional Manufacturer Narrative
Washer/disinfectors are delivered to a healthcare facility with a certain number of preprogrammed common reprocessing cycles that may be modified by a belimed technician during installation of the device at the facility or thereafter in accordance with user needs.However, user modification of reprocessing cycles as needed for specific items requiring cleaning and disinfection is also possible.The device manual includes detailed instructions for such adjustments.These instructions were not followed when the disinfection cycle was modified by the third party technician.The event occurred near the end of 2019 or in early 2020.All washer/disinfectors have been running at full capacity since then.The deficiently parameterized "general instruments" cycle was the most frequently run program, but not the only one.All the other programs were executed correctly.The error was detected recently by a belimed technician who had been called in by the facility to fix an unrelated, non-reportable problem with reprocessing parameters again modified deficiently by a third-party technician employed by the healthcare facility's chosen detergent manufacturer.Belimed proceeded to check all washer/disinfectors and discovered the error that is being reported in this medical device report.Belimed has corrected the parameters of the affected program to carry out the disinfection step in conformance with device specifications and user needs.The program is now running correctly.

Brand Name
BELIMED WASHER/DISINFECTOR WD290
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
BELIMED AG
grienbachstrasse 11
zug, zug 6300
SZ  6300
Manufacturer (Section G)
BELIMED AG
grienbachstrasse 11
zug, zug 6300
SZ   6300
Manufacturer Contact
heidi friesacher
grienbachstrasse 11
zug, zug 6300
SZ   6300
MDR Report Key14669203
Report Number3001061128-2022-00002
Device Sequence Number20123224
Product Code MEC
UDI-Device Identifier07640141626054
UDI-Public(01)07640141626054(11)160909
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberWD290
Device Lot Number25010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Initial Report FDA Received Date06/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown